Alert archive / Tennessee / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Nashville, TN

March 7, 200839 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Mar 7, 2008, 3:00 AM CST for 39 counties in Tennessee. It took effect at Mar 7, 2008, 11:59 AM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 3:00 AM CST (09:00 UTC)
In effect from
Mar 7, 2008, 11:59 AM CST
Expired
Mar 8, 2008, 12:00 PM CST
In force
24 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 070900
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CST FRI MAR 7 2008

...MAJOR WINTER STORM POSSIBLE IN MIDDLE TENNESSEE FROM LATE
FRIDAY THROUGH SATURDAY MORNING...

.A LOW PRESSURE SYSTEM WILL MOVE FROM THE GULF COAST ACROSS THE
SOUTHEAST STATES FRIDAY AND FRIDAY NIGHT, THEN UP THE EAST COAST
ON SATURDAY. THIS SYSTEM WILL PRODUCE WIDESPREAD PRECIPITATION,
INCLUDING A SWATH OF WINTRY WEATHER FROM THE SOUTHERN PLAINS TO
NEW ENGLAND.

IN MIDDLE TENNESSEE, THE PRECIPITATION WILL BEGIN THIS MORNING AS
RAIN. COLDER AIR WILL GRADUALLY FILTER INTO THE REGION FROM THE
NORTHWEST, ENABLING SNOW TO MIX WITH THE RAIN. THE TRANSITION TO
ALL SNOW WILL BEGIN BY LATE AFTERNOON IN AREAS NORTHWEST OF
NASHVILLE. BY MIDNIGHT, ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND
PLATEAU WILL HAVE SWITCHED OVER TO ALL SNOW. SNOW WILL FALL
THROUGH THE NIGHT AND WILL LINGER INTO SATURDAY MORNING.

AT THIS TIME, IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE FROM
1 TO 3 INCHES NEAR THE ALABAMA BORDER, TO 2 TO 4 INCHES IN THE
CLARKSVILLE AREA, TO 3 TO 5 INCHES AROUND NASHVILLE, TO 4 TO 6
INCHES ALONG THE UPPER PLATEAU.

TNZ007>011-026>034-059-062>066-078>080-071800-
/O.UPG.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/
/O.NEW.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
300 AM CST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
SATURDAY. 

THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR
WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING
SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN
BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT,
ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE
SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND
WILL LINGER INTO SATURDAY MORNING.

AT THIS TIME, IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE FROM
3 TO 5 INCHES AROUND NASHVILLE, TO 4 TO 6 INCHES ALONG THE UPPER
PLATEAU.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

TNZ005-006-022>025-071800-
/O.UPG.KOHX.WS.A.0001.080307T1800Z-080308T1800Z/
/O.NEW.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
300 AM CST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
SATURDAY. 

THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR
WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING
SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN
BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT,
ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE
SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND
WILL LINGER INTO SATURDAY MORNING.

AT THIS TIME, IT APPEARS THAT TOTAL SNOW ACCUMULATIONS TONIGHT AND
SATURDAY MORNING WILL BE 2 TO 4 INCHES IN THE CLARKSVILLE, DOVER,
AND WAVERLY AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

TNZ056>058-060-061-075-077-093>095-071800-
/O.CON.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/
PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
300 AM CST FRI MAR 7 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING. 

THE PRECIPITATION WILL BEGIN THIS MORNING AS RAIN. COLDER AIR
WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTHWEST, ENABLING
SNOW TO MIX WITH THE RAIN. THE TRANSITION TO ALL SNOW WILL BEGIN
BY LATE AFTERNOON IN AREAS NORTHWEST OF NASHVILLE. BY MIDNIGHT,
ALL OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE
SWITCHED OVER TO ALL SNOW. SNOW WILL FALL THROUGH THE NIGHT AND
WILL LINGER INTO SATURDAY MORNING.

AT THIS TIME, IT APPEARS THAT TOTAL SNOW ACCUMULATIONS TONIGHT AND
SATURDAY MORNING WILL BE 1 TO 3 INCHES IN AREAS CLOSE TO THE
ALABAMA BORDER.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

$$

ROSE
6 follow-up statements
000 
WWUS44 KOHX 071759
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CST FRI MAR 7 2008

...MAJOR WINTER STORM LATE TODAY THROUGH SATURDAY MORNING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES
THROUGH TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM
WILL PRODUCE WIDESPREAD PRECIPITATION... INCLUDING A SWATH OF
WINTRY WEATHER FROM THE SOUTHERN PLAINS TO NEW ENGLAND.

IN MIDDLE TENNESSEE... THE PRECIPITATION WILL START AS
RAIN...MIXED WITH SLEET AND SNOW. PRECIPITATION WILL BE ALL SNOW
IN THE NORTHWEST COUNTIES...THEN THE TRANSITION FROM RAIN TO SNOW WILL
OCCUR FROM NORTHWEST TO SOUTHEAST ACROSS THE REST OF THE MID STATE
THIS EVENING. SNOW WILL FALL THROUGH THE LATE NIGHT HOURS 
AND WILL LINGER INTO SATURDAY MORNING.

AT THIS TIME... IT APPEARS THAT TOTAL ACCUMULATIONS WILL RANGE
FROM 2 TO 3 INCHES NEAR THE ALABAMA BORDER...TO 3 TO 6 INCHES FOR
AREAS ALONG THE KENTUCKY BORDER.

TNZ056>058-060-061-075-077-093>095-080200-
/O.UPG.KOHX.WS.A.0001.080308T0000Z-080308T1800Z/
/O.EXA.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/
PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WAYNE-LAWRENCE-
GILES-
1159 AM CST FRI MAR 7 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW WILL DEVELOP ACROSS THE AREA THIS EVENING...AND CONTINUE INTO
SATURDAY MORNING. SIGNIFICANT ACCUMULATIONS ARE EXPECTED...WITH
THE SOUTHERN COUNTIES OF THE MID STATE RECEIVING 2 TO 4 INCHES OF
SNOW. HIGHER AMOUNT ARE POSSIBLE FARTHER TO THE NORTH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

TNZ005>011-022>034-059-062>066-078>080-080200-
/O.CON.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-
CANNON-DEKALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
1159 AM CST FRI MAR 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM CST SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM CST SATURDAY. 

A PATCHY MIX OF LIGHT RAIN...SLEET AND SNOW WILL OCCUR EARLY IN
THE AFTERNOON. THE PRECIPITATION WILL BECOME ALL SNOW AS IT
INCREASES IN COVERAGE AND INTENSITY LATE TODAY. THE SNOW WILL
CONTINUE THROUGH THE NIGHT AND INTO SATURDAY MORNING.
ACCUMULATIONS ACROSS NORTHERN MIDDLE TENNESSEE AND THE PLATEAU
WILL RANGE FROM 3 TO 6 INCHES...WITH THE HIGHER AMOUNTS ACROSS THE
KENTUCKY BORDER COUNTIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

13
000 
WWUS44 KOHX 072146
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CST FRI MAR 7 2008

...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES
TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL
PRODUCE WIDESPREAD PRECIPITATION... INCLUDING A SWATH OF WINTRY
WEATHER FROM THE SOUTHERN PLAINS TO NEW ENGLAND.

IN MIDDLE TENNESSEE... SNOW WILL DEVELOP FROM WEST TO EAST DURING
THE EVENING. AS THE SNOW DEVELOPS...TEMPERATURES WILL FALL BELOW
FREEZING...SO ACCUMULATIONS WILL DEVELOP QUICKLY. THE SNOW WILL
CONTINUE THROUGH THE NIGHT WITH A FEW HEAVY BURSTS OF SNOWFALL AT
TIMES. SNOW SHOWERS WILL LINGER INTO SATURDAY MORNING WITH SOME
ADDITIONAL ACCUMULATIONS POSSIBLE. 

BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM
1 TO 4 INCHES ALONG THE ALABAMA BORDER...TO 3 TO 6 INCHES NEAR THE
KENTUCKY BORDER. A FEW LOCALLY GREATER AMOUNT MAY OCCUR...ESPECIALLY
IN NORTHWEST MIDDLE TENNESSEE.

TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND READINGS
MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY. ALSO...NORTH TO
NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE
VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW
MAY ALSO OCCUR LATE TONIGHT.

THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID
STATE. PEOPLE WITH TRAVEL PLANS FOR LATE TONIGHT MAY WISH TO
CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN
THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE SURE TO
TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN
CASE OF EMERGENCY.

TNZ005>011-022>034-056>066-075-077>080-093>095-080600-
/O.CON.KOHX.WS.W.0001.080308T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
346 PM CST FRI MAR 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON SATURDAY FOR
ALL OF MIDDLE TENNESSEE.

SNOW WILL SPREAD ACROSS THE MID STATE FROM WEST TO EAST THIS
EVENING. THE SNOW WILL CONTINUE THROUGH THE LATE NIGHT HOURS AND
INTO SATURDAY MORNING. BY NOON SATURDAY...SNOWFALL TOTAL WILL
RANGE FROM 1 TO 4 INCHES ALONG THE ALABAMA STATE LINE...TO 3 TO 6
INCHES ALONG THE KENTUCKY LINE. A FEW SPOTS COULD PICK UP HIGHER
AMOUNTS...ESPECIALLY NEAR THE CLARKSVILLE AREA.

THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID
STATE. PEOPLE WITH TRAVEL PLANS FOR LATE TONIGHT MAY WISH TO
CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN
THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE SURE TO
TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN
CASE OF EMERGENCY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

13
000 
WWUS44 KOHX 080345
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CST FRI MAR 7 2008

...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES
TONIGHT...THEN UP THE EAST COAST ON SATURDAY. THIS SYSTEM WILL
PRODUCE WIDESPREAD SNOW ACROSS MIDDLE TENNESSEE OVERNIGHT INTO
LATE MORNING SATURDAY.

BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM
1 TO 4 INCHES ACROSS SOUTHERN MIDDLE TENNESSEE...WITH POCKETS OF
4 TO 6 INCHES POSSIBLE. ACROSS THE NORTH...3 TO 6 INCHES IS LIKELY
WITH LOCAL AMOUNTS UP TO 8 INCHES. 

TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND
READINGS MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY.
NORTH TO NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE
VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW
MAY ALSO OCCUR.

THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID
STATE. PEOPLE WITH TRAVEL PLANS OVERNIGHT AND EARLY SATURDAY MAY
WISH TO CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING
STUCK IN THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL...BE
SURE TO TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY
GEAR IN CASE OF EMERGENCY.

TNZ005>011-022>034-056>066-075-077>080-093>095-081200-
/O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
945 PM CST FRI MAR 7 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM CST
SATURDAY...

WIDESPREAD MODERATE TO HEAVY SNOW OVERNIGHT IS EXPECTED TO PRODUCE 
3 TO 6 INCHES OF SNOW ACROSS THE NORTH...WITH LOCAL AMOUNTS AROUND
8 INCHES. AMOUNTS ACROSS THE SOUTH WILL RANGE FROM 1 TO 4 INCHES...
WITH POCKETS OF 4 TO 6. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

07
000 
WWUS44 KOHX 080928
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
328 AM CST SAT MAR 8 2008

...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING...

.A LOW PRESSURE SYSTEM HAS MOVED OUT OF THE DEEP SOUTH INTO THE 
CENTRAL APPALACHIANS. THE SYSTEM WILL MOVE NORTHEASTWARD THROUGH
THE MIDDLE ATLANTIC STATES TODAY. THIS SYSTEM WILL CONTINUE TO 
PRODUCE WIDESPREAD SNOW ACROSS MIDDLE TENNESSEE THROUGH MIDDAY
TODAY.

BY NOON SATURDAY...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 1 TO 3 INCHES ACROSS SOUTHERN MIDDLE TENNESSEE...WITH
POCKETS OF 2 TO 4 INCHES POSSIBLE. ACROSS THE NORTH...3 TO 6
INCHES IS LIKELY WITH LOCAL AMOUNTS UP TO 8 INCHES.

TEMPERATURES WILL BE DOWN INTO THE 20S LATE TONIGHT...AND
READINGS MAY NOT REACH FREEZING FOR MANY AREAS ON SATURDAY. NORTH
TO NORTHWEST WINDS WILL BE GUSTY AT TIMES. THIS MAY REDUCE
VISIBILITIES DUE TO SOME BLOWING SNOW. MINOR DRIFTING OF THE SNOW
MAY ALSO OCCUR.

THIS COULD BECOME A VERY DANGEROUS TRAVEL SITUATION FOR THE MID
STATE. PEOPLE WITH TRAVEL PLANS FOR EARLY TODAY MAY WISH TO
CHANGE THOSE PLANS TO AVOID THE POSSIBILITY OF BECOMING STUCK IN
THE SNOW OR SLIDING OFF THE ROAD. IF YOU MUST TRAVEL... BE SURE TO
TAKE ALONG A CELL PHONE...EXTRA CLOTHES AND OTHER SAFETY GEAR IN
CASE OF EMERGENCY.

TNZ005>011-022>034-056>066-075-077>080-093>095-081730-
/O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
328 AM CST SAT MAR 8 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

WIDESPREAD MODERATE SNOW OVERNIGHT HAS PRODUCED SNOW ACCUMULATIONS
OF 3 TO 5 INCHES IN NORTHWEST COUNTIES AND AROUND ONE INCH IN
SOUTHERN COUNTIES. AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE ACROSS
THE AREA BEFORE SNOW TAPERS OFF AROUND MIDDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

JLM
000 
WWUS44 KOHX 081608
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CST SAT MAR 8 2008

...MAJOR WINTER STORM TONIGHT THROUGH SATURDAY MORNING...

TNZ005>009-022>030-056>064-075-077-093>095-081715-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
1008 AM CST SAT MAR 8 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING FOR ALL BUT EASTERN PORTIONS OF THE MID
STATE. 

SNOWFALL HAD DIMINISHED CONSIDERABLY BY MID MORNING AND ONLY FLURRIES
REMAINED. DRIVERS ARE URGED TO USE CAUTION ON THE ROADS...HOWEVER...
AS MANY ROADS ARE STILL SNOW-COVERED AND EXTREMELY TREACHEROUS FOR TRAVEL.

$$

TNZ010-011-031>034-065-066-078>080-081800-
/O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
1008 AM CST SAT MAR 8 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

ANOTHER ADDITIONAL HALF TO ONE INCH OF SNOW IS POSSIBLE OVER THE
PLATEAU AND ADJACENT REGION UNTIL NOON. AFTER NOON...THE SNOW WILL
TAPER OFF TO FLURRIES.

WINTER STORM WARNING MEANS ADDITIONAL AMOUNTS OF SNOW ARE
EXPECTED. GUSTY WINDS ARE ALSO LIKELY. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

GIRODO
000 
WWUS44 KOHX 081609 CCA
WSWOHX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CST SAT MAR 8 2008

TNZ005>009-022>030-056>064-075-077-093>095-081715-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
1008 AM CST SAT MAR 8 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING FOR ALL BUT EASTERN PORTIONS OF THE MID
STATE. 

SNOWFALL HAD DIMINISHED CONSIDERABLY BY MID MORNING AND ONLY FLURRIES
REMAINED. DRIVERS ARE URGED TO USE CAUTION ON THE 
ROADS...HOWEVER...AS MANY ROADS ARE STILL SNOW-COVERED AND EXTREMELY 
TREACHEROUS FOR TRAVEL.

$$

TNZ010-011-031>034-065-066-078>080-081800-
/O.CON.KOHX.WS.W.0001.000000T0000Z-080308T1800Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
1008 AM CST SAT MAR 8 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

ANOTHER ADDITIONAL HALF TO ONE INCH OF SNOW IS POSSIBLE OVER THE
PLATEAU AND ADJACENT REGION UNTIL NOON. AFTER NOON...THE SNOW WILL
TAPER OFF TO FLURRIES.

WINTER STORM WARNING MEANS ADDITIONAL AMOUNTS OF SNOW ARE
EXPECTED. GUSTY WINDS ARE ALSO LIKELY. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

GIRODO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 2:45 AM CST, 15 minutes earlier.

Area forecast discussion, Mar 7, 2:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CST FRI MAR 7 2008

.DISCUSSION...SURFACE MAP AT 08Z SHOWS A LOW PRESSURE CENTER NEAR
MOBILE, ALABAMA, WITH A TROUGH EXTENDING NORTHEASTWARD FROM THE
LOW, RIGHT ALONG THE CUMBERLAND PLATEAU AND INTO THE APPALACHIAN
MOUNTAINS. MOST OF MIDDLE TENNESSEE IS IN THE COLD AIR SECTOR,
WITH TEMPERATURES IN THE LOWER 30S IN OUR NORTHWEST TO THE LOWER
40S IN AREAS EAST AND SOUTH OF NASHVILLE. DOPPLER RADAR SHOWS THAT
AN AREA OF LIGHT TO MODERATE RAINFALL HAS BEGUN TO SPREAD ACROSS
SOUTHWEST MIDDLE TENNESSEE, AND WITH DEW POINT DEPRESSIONS OF JUST
A FEW DEGREES MOST AREAS, EXPECT THE RAIN TO QUICKLY SPREAD
NORTHEASTWARD.

ATMOSPHERIC MODELS INDICATE THAT BY 18Z TODAY, THE LOW CENTER WILL
BE LOCATED NEAR THE GA/SC BORDER, WITH A CONSIDERABLE AMOUNT OF
MOISTURE WRAPPING AROUND THE LOW. BY 12Z SATURDAY, THE LOW WILL
HAVE INTENSIFIED NEAR THE NC/VA BORDER, WITH THE 500 MB LOW HEIGHT
CENTER ON TOP OF MIDDLE TENNESSEE, AND STILL A CONSIDERABLE SWATH
OF OCCLUDED-FRONT MOISTURE CROSSING THE MID STATE.

LOOK FOR A RAIN/SNOW MIXTURE THIS MORNING IN AREAS NORTHWEST OF
NASHVILLE, WHERE THE TEMPERATURES ARE COLDEST. AM NOT EXPECTING
SNOW TO ACTUALLY BEGIN ACCUMULATING UNTIL AFTER NIGHTFALL IN
MIDDLE TENNESSEE, AS TEMPERATURES EVEN IN OUR NORTHWEST WILL HOVER
JUST ABOVE FREEZING FOR MOST OF THE DAY. THE RAIN/SNOW LINE WILL
GRADUALLY PUSH SOUTHEASTWARD AS COLDER AIR FILTERS INTO THE MID
STATE DURING THE DAY. BY 00Z, THE 5400 METER 1000-500 MB THICKNESS
LINE WILL BE NEAR NASHVILLE. AND BY 06Z, BELIEVE ALL OF MIDDLE
TENNESSEE AND THE CUMBERLAND PLATEAU WILL HAVE SWITCHED OVER TO
ALL SNOW.

OVERALL, AM FORECASTING A STORM TOTAL SNOWFALL (00Z THROUGH 18Z
SATURDAY) OF 2-4 INCHES AROUND CLARKSVILLE, 3-5 INCHES IN
NASHVILLE, 1-3 INCHES IN LAWRENCEBURG, AND 4-6 INCHES ACROSS THE
UPPER PLATEAU. AM THEREFORE UPGRADING THE WINTER STORM WATCH TO A
WINTER STORM WARNING FOR THOSE LOCATIONS THAT ARE EXPECTING AT
LEAST 2-4 INCHES OF ACCUMULATION, WITH THE WATCH REMAINING IN
EFFECT FOR OUR SOUTHERN COUNTIES.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      39  26  35  20 / 100 100  50  10
CLARKSVILLE    36  23  34  18 / 100 100  50   0
CROSSVILLE     43  23  27  17 / 100 100  60  10
COLUMBIA       42  27  37  22 / 100 100  50  10
LAWRENCEBURG   43  28  38  23 / 100 100  40  10
WAVERLY        38  24  36  20 / 100 100  40   0
&&

.OHX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM 6 PM
THIS EVENING TO 12 PM CST SATURDAY FOR
TNZ005>011-022>034-059-062>066-078>080.

WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY MORNING
FOR TNZ056>058-060-061-075-077-093>095.
&&

ROSE
Hazardous weather outlook, Mar 6, 4:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CST THU MAR 6 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-071145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
400 PM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTRY WEATHER IS EXPECTED ACROSS THE THE AREA STARTING FRIDAY
AFTERNOON IN THE NORTHWEST COUNTIES...AND SPREADING ACROSS MID
TENNESSEE FRIDAY NIGHT. WINTER STORM WATCHES HAVE BEEN POSTED FOR
THE POTENTIALLY SIGNIFICANT SNOWFALL ACCUMULATIONS. AMOUNTS ARE
EXPECTED TO RANGE FROM 1 TO 3 INCHES IN MUCH OF THE SOUTH...TO 3 TO
5 INCHES IN THE NORTHWEST. LOCALLY HEAVIER AMOUNTS ARE
POSSIBLE...ESPECIALLY IN THE NORTHWEST.

THE ACTUAL TRACK OF THE LOW WILL DETERMINE HOW MUCH SNOW
WILL FALL. YOU SHOULD LISTEN TO A RELIABLE SOURCE OF WEATHER
INFORMATION OVER THE NEXT SEVERAL DAYS...AND STAY ABREAST OF ANY
FORECAST UPDATES THAT MIGHT BE ISSUED FOR YOUR AREA.

.SPOTTER INFORMATION STATEMENT...
SNOWFALL ACCUMULATIONS AND OTHER SIGNIFICANT WINTER WEATHER REPORTS
SHOULD BE PASSED ON TO THE NATIONAL WEATHER SERVICE.

13

Nearby

Winter Storm Warnings in Tennessee, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.